Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 14, 2002, 1:30 PM CDT for Marathon County, Wood County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2002, 1:30 PM CDT (18:30 UTC)
- Expired
- Apr 14, 2002, 2:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marathon County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 141830 SVRGRB WIC073-141-141915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 127 PM CDT SUN APR 14 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN NORTHERN WOOD COUNTY IN WISCONSIN * UNTIL 215 PM CDT * AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING HAIL. THE STORM WAS LOCATED 7 MILES SOUTHWEST OF MARSHFIELD. THAT PLACES IT 26 MILES NORTHWEST OF WISCONSIN RAPIDS. IT WAS MOVING EAST AT 50 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... ROZELLVILLE BY 135 PM CDT MARSHFIELD BY 135 PM CDT. BETHEL BY 135 PM CDT. AUBURNDALE BY 140 PM CDT. ARPIN BY 140 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. BOATERS ON AREA LAKES SHOULD GET OFF THE LAKE BEFORE THE ARRIVE. LAT...LON 4474 9043 4450 9032 4447 8986 4481 8986 ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:15 AM CDT, 8 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 5:15 AM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 515 AM CDT SUN APR 14 2002 UPR FLOW ACRS NOAM EXPECTED TO AMPLIFY EARLY IN THIS FCST CYCLE...WITH TROF DEEPENING IN THE WEST AND RIDGE BUILDING IN THE E. THE RESULTING SW UPR FLOW WILL BRING VERY WARM AIR TO MY FCST AREA FOR THE FIRST PART OF THE WK. WK SHRTWV CROSSING THE AREA THIS MORNING WL GENERATE SOME LGT SHOWERS/ SPRINKLES. STRONGER SHRTWV...THE LAST THAT WL CROSS THE AREA BEFORE THE ERN RIDGE BUILDS...WAS HEADING INTO WRM MN THIS MORNING. SYSTEM WAS QUITE IMPRESSIVE ON STLT IMAGERY...AND WAS GENERATING AN AREA OF LGT PCPN TO THE WEST. FEATURE WL MV THROUGH MY FCST AREA DURING THE AFTN. STG SYSTEM COMBINED WITH STEEP MID-LVL LAPSE RATES SHOULD GENERATE SOME TSTMS. HAIL A POSSIBILITY...BUT LIMITED LOW-LEVEL MOISTURE AND RATHER EXTENSIVE MID-CLD DECK WL BE LIMITING FACTORS. WL MENTION HAIL IN HAZARDOUS WX OUTLOOK. TSTMS COULD LINGER IN E-C WI INTO THE EARLY EVENING. ISENT LIFT COULD GENERATE ELEVATED CONVECTION TO THE W OF MY FCST AREA LATE TNGT. IF THAT HAPPENS...THERE IS A CHC IT COULD CUT ACRS THE NW CORNER OF MY FCST AREA LATE TNGT/EARLY MON. KEPT CHC IN THAT AREA. MAIN WX STORM WL BE VERY WARM AIR EXPECTED TO SPREAD ACRS MY FCST AREA MON. ETA SHOWS FRONT LIFTG N DURING THE DAY MON. WITH 850 MB TEMPS NEAR +20C ATM WL BE CAPPED...SO LITTLE CHC OF ORGANIZED CONVECTION RETARDING THE FRONT. ALWAYS CONCERNED ABOUT THE AFFECT OF THE LAKES ON WARM FRONTAL MVMT THIS TIME OF THE YEAR...BUT BANKING ON PRONOUNCED BACKING OF UPR FLOW TO THE SW TO DRIVE THE FRONT N OF MY FCST AREA. LAKE BREEZES WL NO DOUBT BRING SOME COOLING LAKE/BAYSIDE...BUT EXPECT SYNOPTIC FRONT TO MAKE IT N OF MY FCST AREA. CAPPED ATM IN WARM SECTOR WL GREATLY LIMIT CLDS. COULD SEE SOME CI...BUT DON/T EXPECT MUCH ELSE. THERE WL BE A SIG CHC OF TSTMS WHEN THE COLD FRONT MVS EWD ACRS THE AREA. BEST GUESS IS THAT CHC WL SWEEP ACRS MY FCST AREA LATE TUE AFTN/ TUE NGT. BELIEVE CONVECTION WL BE CLOSELY TIED TO LCN OF THE COLD FRONT...SO WANTED TO KEEP THE SE PART OF MY FCST AREA DRY TUE. ADDED MENTION OF TSTMS INTO WED FCST FOR THE SE PART OF MY FCST AREA SINCE WED FCST BEGINS AT MIDNIGHT. NEW MRF SIMILAR TO UKMET IN BRINING ANOTHER STG SYSTEM OUT OF THE WRN TROF LATE IN THE WK. PREV FCST ALREADY HAD PCPN CHC THU/FRI/SAT. STUCK WITH THAT...ALTHOUGH IF SYSTEM TRACKS THE WAY SHOWN ON THE MRF TEMPS WL BE WARMER THAN WE HAD IN FCST. WL LET DAY SHIFT REEVALUATE THAT SITN. COORD WITH MKE...THANKS. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 14, 12:00 PM CDT, 1 hour 30 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN APR 14 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL... NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. AN APPROACHING COLD FRONT OVER MINNESOTA WILL INITIATE MORE THUNDERSTORMS THIS AFTERNOON OVER WESTERN WISCONSIN. THESE THUNDERSTORMS WILL INTENSIFY AS THEY MOVE EASTWARD THROUGH CENTRAL AND EASTERN WISCONSIN. SOME CLEARING OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN WILL ENHANCE THE THREAT FOR SEVERE THUNDERSTORMS IN THESE AREAS. THE BIGGEST THREAT FROM THESE STORMS WILL BE LARGE HAIL...WITH DAMAGING WIND ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KURIMSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Apr 14, 12:00 PM CDT, 1 hour 30 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN APR 14 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL... NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. AN APPROACHING COLD FRONT OVER MINNESOTA WILL INITIATE MORE THUNDERSTORMS THIS AFTERNOON OVER WESTERN WISCONSIN. THESE THUNDERSTORMS WILL INTENSIFY AS THEY MOVE EASTWARD THROUGH CENTRAL AND EASTERN WISCONSIN. SOME CLEARING OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN WILL ENHANCE THE THREAT FOR SEVERE THUNDERSTORMS IN THESE AREAS. THE BIGGEST THREAT FROM THESE STORMS WILL BE LARGE HAIL...WITH DAMAGING WIND ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KURIMSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:33 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.